How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Terry Your Own Question
Terry
Terry, Nurse, RN, BSN
Category: Health
Satisfied Customers: 693
Experience:  Adult/ Respiratory/ Neonatal ICU, Pediatric/Adolescent Care, Geriatrics, Patient/Parent Counseling
5185315
Type Your Health Question Here...
Terry is online now
A new question is answered every 9 seconds

I am not pregnant, I have what I can only discribe as

Resolved Question:

I am not pregnant, I have what I can only discribe as stomach contractions, during the day and night, have had tests all came back normal, please advise. What are doctors missing?
Submitted: 9 years ago.
Category: Health
Expert:  Terry replied 9 years ago.

Hello,

Why do you describe this feeling as contractions? Does it feel similar to that of pregnancy? Painful? How long does each one last?

Has this feeling occurred while being examined or during the testing?

Can you eat and tolerate food?

What medications do you take?

Thank you.

Terry

Customer: replied 9 years ago.
Reply to Terry's Post: Hello Thank you for answering me so quickly. I am describing as contractions because it comes in waves about every 30 seconds, it doubles me over, I can't sleep or sit still when this occurs. It is not painful just anoying. The only time it occured during testing was when I slept over night at a sleep clinic. I can tolerate food. I am taking Miripex, the doctors think I have RLS, I do not have problems with my legs. The medicine though has not corrected this problem. I am having a hard time losing weight and have gained weight from the medication. This problem I had when I was younger, but has gotten worse over the last 6 years, to the point I can not sleep a full nights sleep and can not sit still during these episodes.
Expert:  Terry replied 9 years ago.

Hello,

What you are describing sounds like you are having stomach spasms. Some people that have this symptom also have RLS and that is why your doctor suggested it. People with RLS have reported that stomach spasms do disturb their sleep. It sounds like this is what is going on with you. The mirapex should help relieve the RLS. Try to take a hot bath before bed so you can relax. Do deep breathing and read a book or listen to soft music. Ask the doctor if he did blood testing on you to see if you are anemic. Anemia can contribute to RLS and can be alleviated by taking iron supplements. In the meantime eat foods that are rich in iron such as raisins, spinach, and green leafy veggies.

I think you should get the symptoms under control before you start 'dieting' to lose weight, but you can eat healthy at this time and will lose the weight naturally.

Terry

Customer: replied 9 years ago.
It does not make sense, I do not have spasms in my legs, the medication has not worked, I have been taking it for 5 years. Looks like I am at a dead end again. Thanks for trying.
Expert:  Terry replied 9 years ago.

Hi,

You are very welcome!

RLS is not defined by spasms in the legs, but instead, a burning, creeping, uncomfortable feeling that keeps your legs from staying in one position for a period of time. Stomach spasms have been described by people diagnosed with RLS. Ask your doctor about the anemia and also ask if he will prescribe an antispasmodic to relieve your stomach symptoms.

Good Luck!

I wish you well!

Terry

Customer: replied 9 years ago.
I have taken those before and they did not help, I do not have the leg symptoms at all, and why does it really flare up after I eat meals.
Expert:  Terry replied 9 years ago.

Hi,

That is what needs investigation as to why it flares up at all. You've had various tests performed that have shown nothing at this point. If you are having stomach spasms, then the symptoms could worsen as your gastric juices are released upon eating. Ask the doctor about taking an antispasmodic if you have not already.

Terry

Customer: replied 9 years ago.
Reply to Terry's Post: Okay, I have taken this medication before and it did nothing. I do not have a doctor, my last doctor gave up and told me to go see a psycologist.
Customer: replied 9 years ago.
I did not see your reply.
Expert:  Terry replied 9 years ago.

Hi,

Let me know if you have received the 3 answers that I sent you. Otherwise I will send again. That is a shame whrn a doctor gives up on searching for the problem. Can you find another GI doctor or general practitioner?

Terry

Customer: replied 9 years ago.
Reply to Terry's Post: I can try, my daughter is going to an internal medicine doctor for her problems. Maybe I will try him? Thanks
Expert:  Terry replied 9 years ago.

Hi,

I think that is a good idea. If he can't help you then ask him for a rederral to another specialist.

Terry

Terry and other Health Specialists are ready to help you

Related Health Questions